Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Fixed points in nonconvex domains

Authors: Eric Chandler and Gary Faulkner
Journal: Proc. Amer. Math. Soc. 80 (1980), 635-638
MSC: Primary 47H10; Secondary 47H09
MathSciNet review: 587942
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A lemma of Janos is used to prove that nonexpansive self-maps which ``shrink'' a compact set X away from its boundary in $ \overline {{\text{co}}} \;X$ have fixed points in X. The lemma is further employed to derive a version, for nonexpansive maps on star-shaped sets, of Janos and Solomon's fixed-point theorem for continuous maps on spaces having an attractor for compact sets.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 47H10, 47H09

Retrieve articles in all journals with MSC: 47H10, 47H09

Additional Information

Keywords: Fixed points, nonexpansive mappings, retractions, strictly convex spaces
Article copyright: © Copyright 1980 American Mathematical Society

American Mathematical Society